According to a recent article from the BBC Newsbeat, the common drug for male baldness, finasteride, also known as Propecia, may cause serious sexual side affects. The pill is extremely effective, boasting successful clinical trials in which “nine out of 10 men didn’t lose any more hair over a five year period”.
However, many men have suffered severe erectile dysfunction as a result of taking Propecia. Although the label mentions the possibility of difficulty getting an erection, it suggests that these symptoms would cease once the medication was no longer being taken. A recent review article in the Journal of Sexual Medicine suggests that while this may typically be true, a subset of men may experience longer lasting sexual problems.
However, there have apparently been many horror stories about the permanence of these problems. You should check out the article for the full story. So, once again as I asked in the title of this post, what’s more important to you, guys? Having a full head of youthful hair, or keeping it up?